The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Skin itchiness

Jul 14, 2005

I have been HIV+ for 15 years and virtually asymptomatic. However, during the last 12-18 months, I've been experiencing this awful itching for the, which does not present with a rash, mainly on my arms. It has increased with intensity and frequency over time and nothing I've taken, persribed or over-the-counter relieves the problem. It is now a daily occurrence. My PCP for HIV, two dermatologists and an allergist/immunologist have been unable to diagnose it or find the root cause. I can't even begin to describe how unbearable the itching is and my arms are majorly scarred as a result of scratching. Have you ever heard of these symptoms from other persons with HIV/AIDS? If so, is there any remedy that you are aware of in your experience or anyone you could refer me to.

Response from Dr. Henry

I assume you have had a skin biopsy and have no evidence for a topical allergy of some sort. I sometimes have had success when treating severe itching empirically with cimetidine or trazadone. KH

increasing lipomas

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint